MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ROTATING HINGE 12MMB ARTICULAR SURFACE W/HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ROTATING HINGE 12MMB ARTICULAR SURFACE W/HINGE POST EXTENSION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unknown, 1 nonmod rhk tibia, unknown lot.Unknown, 12 b rhk poly, unknown lot.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a left/right knee arthroplasty on an unknown date.Subsequently, the patient is being considered for a poly revision with a pmi product on an unknown day for an unknown reason.All available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g4; g6; h1; h2; h3; h4; h6.The event cannot be confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.X-rays were provided and reviewed by mmi they state the following: imaging findings - single ap standing view of both knees.There are changes of right knee arthroplasty with a hinged knee with cemented long femoral and tibial stems.No evidence of component loosening or fracture.The femoral component has mild overhang in relation to the native femoral condyles.The implant alignment appears standard in relation to the native femur and tibia.There appears to possibly be some mild valgus alignment of the right lower extremity however a total leg length study would be necessary to make this assessment.There is diffuse muscular atrophy in the visualized right lower extremity consistent with the given history of polio.Impression - hinged right knee arthroplasty with cemented long femoral and tibial stems.No evidence of component loosening or fracture.There is diffuse muscular atrophy in the visualized right lower extremity consistent with the given history of polio.The femoral component has mild overhang in relation to the native femoral condyles.The implant alignment appears standard in relation to the native femur and tibia.There is possibly some mild valgus alignment of the right lower extremity however a total leg length study would be necessary to make this assessment.The polyethylene insert is relatively thick in this particular implant.Increased thickness increases soft tissue tension-this has the potential to increase stability but decrease range of motion (rom), particularly the ability to achieve full extension, in some studies in the literature but often depends on individual factors and implant design.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported, the patient is an extremely small female with polio who has the smallest rhk sizes available.Because of her condition, she has extremely limited range of motion and will require either a revision to a distal femoral replacement or proximal tibial replacement in order to increase her joint space and therefore gain mobility and function in her knee.She has no other adverse symptoms other than limited mobility and range of motion.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: a2, a3, a4, b4, b5, b7, d5, d10, g3, h1, h2, h6,h11.Additional information was received and the investigation has been updated.Once the updated investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2, b4, b5, b7, d4, d10, g1, g3, h1, h2.D10: 00588001202, right size b cemented option femoral component femoral plastic cap must be removed prior to implantation, 65430532.00588000102, size 1 precoat non-modular cemented tibial component, 65770711.00598801010, 10mm diameter 100mm length straight stem extension combined length 145mm, 65959076.42509902525, 2.5 mm female hex screw 25 mm length, 65905539.00590102000, headless trocar drill pin 3.2 mm diameter 75 mm length, 66269632.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROTATING HINGE 12MMB ARTICULAR SURFACE W/HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23008952
Report Number0001822565-2025-03349
Device Sequence Number10484840
Product Code JWH
UDI-Device Identifier00889024199187
UDI-Public(01)00889024199187(17)280906(10)66226475
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00588002012
Device Lot Number66226475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer09/10/2025
09/18/2025
10/31/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/07/2025
10/17/2025
11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight66 KG